Hello I have been where your daughter is at right and what I did with the help of my dad was ween down like if i was use to doing 4 a day I started out week by doing 4 then next day 31/2 for 2 days then down every 2 days by half. When I got to half I took that for 5 days then after that I went cold turkey and by letting your body get use to lesser amounts when you do get to half not as bad but not is great for first week or so sleep is hard to come by if she is talking the 1mg be good get her down to .25 which is white ones but just go slow b/c you can have seuires etc...if u just quit w/out weening off...hope helps you
holliee is right. xanax is a medication that cannot be stopped CT. Your daughter needs to taper the medication slowly. I want to tell you, count yourself lucky....most teens do not turn to their parents for help and I would like to commend you for doing it.
Xanax was not my DOC but I am a nurse and would suggest you taper 0.25mg at a time. Xanax is a med that usually has the mg on the pill itself. If it is a 1mg pill, cut her dose by 1/4 pill every 5-7 days. when you get to the last 1/4 pill, try cutting it in 1/2 too. It may be hard to do this as by now the pills are probably pretty little.
How much is she taking and how often? That will help us answer you a bit better.
Thanks for the advice!!! She started out taking 1-2 everyday, once in a while a few times a week. That was about 6 months ago. Now she is up to at least 5 per day, everyday, all different MG. Saturday, Feb 9th, she took 10 and has never taken that many before. She said she couldn't even feel them. Didn't have any on Sunday and Monday night (last night) had the worst withdrawl, she wanted to quit and got very sick and almost had a seizure and other symtoms. She ended up taking 3 of the 1 mg to feel better. She realized today that she was addicted to them and called me. She took 2 of the 4 mg today and 1 of the 2 mg xanex and 5 vicodin. She is not sick but feels pretty good. At this point she wants to get help. SHe needs to get on some anti-depressants so she feels better.
Any advice youcan give is very welcomed!!! She is my special girl and I need her to be around!
PS She really does want help.
everybody is right. Never quit benzos colt turkey.
If you want a tapering program, there's a great site called benzo.org.
I just checked the program for xanax, here's the link
Keep us informed.
I TOTALLY UNDERSTAND I WAS ON BENZO'S IT'S NOT GONNA BE EASY BUT SHE WILL HAVE TO TAPER AT A SLOW AMOUNT LIKE HOLLIEE SAID, BUT IT CAN BE DONE, CANT GO COLD TURKEY COULD HAVE A SEIZURE I DID AND IT WAS BAD. HANG IN THERE AND BE STRONG FOR HER AND EVERYTHING WILL BE ALRITE. W/DS ARE HELL BUT IF SHE TAPERS RIGHT SHE SHOULD BE FINE. KEEP POSTING AND GOOD LUCK.
please be very careful getting off the xanax it is very dangerous to jsut quit,like everyone said tapering is best but it will be hard also go to the *****.org site it is very informative and i speak from experience,she will suffer post withdrawal for a while after she is done so please be there for her also look into the amino acid protocol on the health pages here they to will help good luck to you both and I will be praying for you both